MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Codes Battery Problem (2885); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system - battery d4: model #: 1650de / catalog #: 1650de / expiration date: 30-jun-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 18-jun-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - battery d4: model #: 1650de / catalog #: 1650de / expiration date: 31-may-2024 / serial #: (b)(6) d9: no h3: no h4: mfg date: 25-may-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - pump d4: model #: mcs1705pu / catalog #: mcs1705pu / expiration date: 31-jan-2023 / serial #:(b)(6) d6a: implanted date: (b)(6) 2021 d9: no h3: no h4: mfg date: 12-jan-2021 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that routine review of log files data revealed that three batteries exhibited communication errors and critical battery alarms despite having a charge capacity greater than 50%.It was also noted that the ventricular assist device (vad) exhibited a low flow alarm.The batteries and vad remain in use.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported that the batteries were replaced.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the ventricular assist device (vad) (b)(6) and three (3) batteries ((b)(6), (b)(6), (b)(6)) were not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a consistent increase in power consumption to parameters above normal operating range throughout the analyzed period; however, no high watt alarms were logged.Additionally, one (1) low flow alarm was logged on (b)(6) 2025 at 02:42:32.Log file analysis also revealed that the controller in use during the reported event ((b)(6)) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Review of the alarm log file did not reveal any power disconnect alarms within the analyzed period.However, analysis of the data log file revealed several instances involving (b)(6), (b)(6) and (b)(6) where the relative state of charge (rsoc) recorded was a value between 101-201, indicative of a communication error.A communication error will trigger a power disconnect alarm if the other power source is a power adapter or a battery with an rsoc greater than (b)(4).Additionally, review of the a larm log file revealed a total of three (3) critical battery alarms, due to communication errors, were logged on (b)(6) 2025 at 17:48:26 involving (b)(6) , on (b)(6) 2025 at 12:35:56 involving (b)(6) , and on (b)(6) 2025 at 13:57:29 involving (b)(6).The batteries were lubricated prior to release.As a result, the reported event was confirmed.Based on the available information, the device may have caused or contributed to the low flow event.Based on the risk documentation, possible causes of the reported low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate vad rotational speed.The most likely root cause of the reported critical battery alarms can be attributed to communication errors between the controller and the battery.Possible root causes of the communication errors, and resulting reported power disconnect alarms, can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: battery d4: (b)(6) h3: yes d1: battery d4: (b)(6) h3: yes d1: vad d4: (b)(6) h3: yes, investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22237062
Report Number3007042319-2025-01281
Device Sequence Number9147759
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/17/2025
07/29/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date06/18/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCS1705PU VAD
Patient Age63 YR
Patient SexMale